Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 1, 2012Marion County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 1, 2012, 5:31 PM EDT for Marion County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 5:31 PM EDT (21:31 UTC)
Expired
Jul 1, 2012, 6:00 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Marion County, GA

The radar

The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2785 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2785 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1830 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

378 
WWUS82 KFFC 012131
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SUN JUL 1 2012

GAZ091-012200-
531 PM EDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MARION COUNTY UNTIL 600 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRANTLEY...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES 
ACROSS MARION COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH 
OF THE STORM INCLUDE MARION ESTATES...OAKLAND... JUNIPER... 
BRANTLEY...FIVE POINTS...ZELLOBEE... PUTNAM...DOYLE...TAZEWELL AND 
BUENA VISTA.

&&

LAT...LON 3249 8466 3250 8464 3253 8464 3252 8457
      3255 8456 3254 8451 3256 8449 3256 8445
      3250 8444 3249 8441 3242 8439 3230 8439
      3230 8441 3225 8441 3225 8466
TIME...MOT...LOC 2131Z 317DEG 5KT 3240 8454

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 4:41 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 1, 4:41 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT SUN JUL 1 2012

.SHORT TERM /REST OF TODAY THROUGH MONDAY NIGHT/...
MAIN CONCERNS ARE THE CONVECTIVE POTENTIAL THIS EVENING AND HEAT
AGAIN ON MONDAY. CONVECTION HAS BEEN RAPIDLY DEVELOPING DUE TO LOW
LEVEL CONVERGENCE ALONG LEE SFC TROUGH. HRRR FAILED TO CAPTURE THIS
EARLIER DURING THE DAY WHILE THE WRF AND NAM SUGGESTED DEVELOPMENT.
HAVE INCREASED TO CHANCE POPS ACROSS WESTERN AND SOUTHERN PORTIONS
OF CENTRAL GEORGIA. WITH MUCAPE UP TO 4000 J/KG AND WEAK SHEAR WITH
DRY LOW LEVELS... STRONG DOWNBURST WINDS AND SMALL HAIL ARE THE MAIN
THREATS WITH THIS DEVELOPMENT. IT IS NOT EXPECTED TO LAST MUCH
LONGER AFTER WE LOSE DAYTIME HEATING... BUT ANY GENERATED OUTFLOW
BOUNDARIES WILL LIKELY TRIGGER ADDITIONAL DEVELOPMENT INTO THE
EVENING. THERE MAY BE A SIMILAR SITUATION MONDAY AFTERNOON AS THE
SFC TROUGH LOOKS TO LINGER ACROSS SOUTHERN PORTIONS OF THE FORECAST
AREA WITH AMPLE INSTABILITY IN PLACE AGAIN. WHILE SPC HAD MUCH OF
THE AREA UNDER A SLIGHT RISK TODAY... ONLY THE FAR EAST CENTRAL PART
OF THE AREA IS SLIGHTED MONDAY... HOWEVER WE MAY HAVE STRONG TO
SEVERE STORMS AGAIN MONDAY AFTERNOON.

FOR TEMPS... WHILE TEMPS TODAY HAVE BEEN A BIT HIGHER THAN
EXPECTED... GUIDANCE STILL HAS SLIGHT DECREASE IN MAX TEMPS FOR
MONDAY. USED A BLEND OF MAV AND MET WITH MINOR TWEAKS TO PREVIOUS
TRENDS. MONDAY SHOULD STILL HAVE THE SIMILAR SYNOPTIC SETUP OF THE
BROAD UPPER RIDGE AXIS STAYING OVER THE CENTRAL PLAINS AND WEAK
UPPER LEVEL IMPULSES TRACKING ALONG NW FLOW ALOFT NEAR THE
CAROLINAS. ALTHOUGH PROGGED 850MB TEMPS LOOK TO BE SEVERAL DEGREES
LOWER THAN TODAY... DEWPOINTS MAY BE SLIGHTLY HIGHER AND HEAT
INDICES OF 105-110 DEGREES FOR MOST AREAS WILL STILL WARRANT AT
LEAST THE HEAT ADVISORY. AREAS IN THE FAR SOUTHEAST MAY REACH HEAT
INDICES OF 110-113 DEGREES THEREFORE A POSSIBLE EXTENSION OF THE
EXCESSIVE HEAT WARNING MAY BE NEEDED IN FUTURE UPDATES.

BAKER

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
SOME RELIEF HERE AS THE UPPER HIGH THAT WAS CENTERED OVER THE STATE
WILL BREAK DOWN THE REST OF THE WEEK AS LARGE UPPER RIDGE BUILDS
OVER THE CENTRAL CONUS AND TROUGHING DEVELOPS OVER THE NORTHEAST.
WILL NOT QUITE GET INTO THE STRONGER NORTHWESTERLIES WHILE IN THIS
PATTERN BUT WILL SEE A WEAK FRONT MEANDER THROUGH THE AREA ON THURS.
EVEN WITHOUT FRONT...ISOLD DIURNAL CONVECTION EXPECTED EACH
AFTERNOON AND EARLY EVENING...ESP AS MEAN RH INCREASES ON THURS.
PREV FCST NO TOO FAR OFF. DID INCREASE MAX TEMPS A LITTLE ON TUES
AND WED AS CLIMATOLOGY MAY BE PULLING DOWN GUIDANCE TEMPS A LITTLE
TOO MUCH. HEAT INDICES MAY ALSO REMAIN A PROBLEM ON TUES IF DEW
POINTS DONT MIX OUT. WILL NEED TO WATCH THIS AS AN ADVISORY MAY NEED
TO BE CONTINUED. HAVENT FORGOTTEN ABOUT THE TROPICS EITHER. ATLANTIC
BASIN LOOKS QUIET PER THE 00Z ECMWF AND 12Z GFS...SOME ACTION LIKELY
IN THE EASTERN PACIFIC BUT WILL HAVE NO EFFECT HERE.

SNELSON

&&

.FIRE WEATHER...
HIGH FIRE DANGER CONDITIONS CONTINUE INTO THE EVENING FOR NORTH
AND MOST OF CENTRAL GEORGIA DUE TO LOW RH VALUES. THE LOWEST RH
VALUES LOOK TO REMAIN CLOSER TO 30 PERCENT MONDAY AFTERNOON AND
WINDS SHOULD STAY 10 MPH OR LESS...THEREFORE NO HAZARDOUS FIRE
WEATHER CONDITIONS ARE EXPECTED ATTM. ANY ADJUSTMENTS TO TEMPS OR
DEWPOINTS WILL NEED TO BE MONITORED FOR MONDAY.

BAKER

CLIMATE...

RECORDS FOR 07-01

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1927     72 2003     76 1990     58 1937
                                        1936
   KATL      99 1954     73 2003     78 1947     59 1938
                                                    1937
   KCSG      99 2007     78 1966     78 1998     59 1958
                1998                                1950
                1990
   KMCN     103 1954     74 1924     78 1931     59 1923
                                        1897

RECORDS FOR 07-02

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1925     65 1943     76 1931     56 1937
   KATL      99 1954     68 1943     79 1996     58 1937
   KCSG     101 1990     72 1981     78 1996     59 1950
                1970
   KMCN     103 1954     77 1943     79 1931     58 2008
                                                    1937

RECORDS FOR 07-03

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1925     70 1943     77 1978     58 1932
   KATL     101 1925     74 1943     77 1931     60 1881
   KCSG     101 1970     75 1988     77 1997     64 1950
                                        1996
   KMCN     104 1970     78 1944     77 1931     63 2010
                                                    1919
                                                    1918

AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH TAF PERIOD. MOST NORTHERN SITES
APART FROM KATL HAVE BEEN HAVING VRB LIGHT WINDS THIS AFTERNOON
HOWEVER THEY ARE EXPECTED TO BECOME NNW TO NW AND STAY UNDER
10KTS. KATL HAS BEEN MOSTLY NNW BUT HAS HAD INTERMITTENT VRB
PERIODS. THIS SHOULD ALSO MAINLY STAY NNW TO NW THROUGH THE TAF
PERIOD. CIGS LOOK TO STAY MOSTLY ABOVE 15KFT WITH FEW070
POTENTIALLY THIS LATE AFTERNOON INTO EVENING. SLIGHT CHANCE FOR
ISOLATED THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND
EVENING... BUT TOO LOW OF CHANCE ATTM TO INCLUDE MENTION IN TAFS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CONVECTIVE POTENTIAL TODAY.
HIGH CONFIDENCE ON ALL ELSE.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74 102  72  99 /  20  20  20  30
ATLANTA         77  99  75  95 /  30  20  20  30
BLAIRSVILLE     73  93  67  91 /  20  20  20  30
CARTERSVILLE    72 100  70  96 /  20  20  20  20
COLUMBUS        78 100  75  96 /  30  30  30  30
GAINESVILLE     76  99  73  96 /  20  20  20  30
MACON           74 101  73  97 /  30  30  30  30
ROME            73 103  70  98 /  30  20  20  20
PEACHTREE CITY  72  98  71  96 /  30  20  20  30
VIDALIA         78  99  78  96 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CLARKE...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
MADISON...MONTGOMERY...MORGAN...OCONEE...OGLETHORPE...PEACH...
PULASKI...PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...
TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...
WILKINSON.

HEAT ADVISORY FROM 9 PM THIS EVENING TO 9 PM EDT MONDAY FOR THE
FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CLARKE...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...
MADISON...MONTGOMERY...MORGAN...OCONEE...OGLETHORPE...PEACH...
PULASKI...PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...
TWIGGS...WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...
WILKINSON.

HEAT ADVISORY UNTIL 9 PM EDT MONDAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...CRAWFORD...
DEKALB...DOUGLAS...FAYETTE...FLOYD...FORSYTH...GORDON...
GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON...
LAMAR...MACON...MARION...MERIWETHER...MONROE...MUSCOGEE...
NEWTON...NORTH FULTON...PAULDING...PIKE...POLK...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TAYLOR...TROUP...UPSON...WALTON...WEBSTER.

HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

SHORT TERM...BAKER
LONG TERM....SNELSON
AVIATION...BAKER
Hazardous weather outlook, Jul 1, 4:27 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 AM EDT SUN JUL 1 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
427 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
DANGEROUSLY HOT TEMPERATURES ARE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA TODAY. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE.
HIGH FIRE DANGER CONDITIONS ARE EXPECTED OVER NORTH AND MOST OF
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHEAST
THROUGH TONIGHT BUT A SURFACE TROUGH WILL PROVIDE THE FOCUS FOR
ISOLATED THUNDERSTORM ACTIVITY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUSLY HOT TEMPERATURES ALTHOUGH
THERE WILL BE AN OPPORTUNITY FOR ISOLATED THUNDERSTORM DEVELOPMENT
THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS AND OCCASIONAL LIGHTNING.

.DISCUSSION...
RECORD BREAKING TEMPERATURES WILL CONTINUE TODAY WITH AFTERNOON
TEMPERATURES CLIMBING INTO THE 102-106 RANGE AND HEAT INDICES FROM
105 TO 112. WITH THESE DANGEROUSLY HOT TEMPERATURES...THE HEAT
ADVISORY AND EXCESSIVE HEAT WARNING HAVE BEEN CONTINUED. IT IS
IMPORTANT TO STAY IN AIR-CONDITIONED ROOMS AND TO STAY HYDRATED.
FOR SAFETY TIPS VISIT WEATHER.GOV/ATLANTA. FOR DETAILS ON THE HEAT
ADVISORY AND EXCESSIVE HEAT WARNING SEE NPWFFC.

SLIGHTLY INCREASED MOISTURE...EXTREMELY HIGH INSTABILITY AND A SURFACE
TROUGH WILL PROVIDE THE FOCUS FOR ISOLATED THUNDERSTORM ACTIVITY
THIS AFTERNOON AND EVENING. GIVEN THE VERTICALLY STACKED NATURE OF
THE EXPECTED STORMS...SIGNIFICANT HAIL WILL BE DIFFICULT TO REACH
THE SURFACE IF IT IS ABLE TO FORM AT ALL. WINDS WILL BE THE
PRIMARY THREAT AS PRECIPITATION LOADING WILL LEAD TO AN INCREASED
POTENTIAL FOR STRONG GUSTS IN THE STRONGER STORMS WHICH ARE ABLE
TO DEVELOP.

VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS NORTH AND
MOST OF CENTRAL GEORGIA. HUMIDITY VALUES WILL FALL INTO THE LOWER
TO MID 20S. WEST TO NORTHWEST WINDS WILL RANGE FROM 5 TO 10 MPH
WITH GUSTS TO 15 MPH. THE DRY AIR AND LOW FUEL MOISTURE VALUES
WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE HEAT WAVE WILL CONTINUE INTO MONDAY WITH A HEAT ADVISORY
ALREADY IN EFFECT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL
GEORGIA MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 1, 5:20 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             6 NNE PERRY             32.54N 83.69W
07/01/2012  E1.00 INCH       HOUSTON            GA   AMATEUR RADIO

&&

SNELSON
Special weather statement, Jul 1, 5:20 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT SUN JUL 1 2012

GAZ082-083-094-095-012145-
520 PM EDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN TWIGGS...PEACH...BIBB AND HOUSTON COUNTIES UNTIL 545 PM
EDT...

AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MIDDLE GEORGIA REGIONAL AIRPORT TO HOUSTON
LAKE...MOVING NORTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY
MOVE ACROSS TWIGGS...PEACH...BIBB AND HOUSTON COUNTIES THROUGH 545 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MOSS OAK...
MEADOWDALE...HOUSTON LAKE...CLINCHFIELD...GROVANIA...HAYNEVILLE...
SAND BED...KATHLEEN...ROBINS AIR FORCE BASE...BONAIRE...WARNER
ROBINS...PERRY...BULLARD...HUBER AND ELBERTA. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3242 8380 3267 8380 3269 8377 3269 8372
      3272 8378 3292 8370 3289 8365 3289 8360
      3287 8358 3288 8357 3269 8346 3233 8364
TIME...MOT...LOC 2120Z 162DEG 10KT 3271 8360 3253 8368
Special weather statement, Jul 1, 5:27 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT SUN JUL 1 2012

GAZ093-104-105-012200-
527 PM EDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN SUMTER...MACON AND DOOLY COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FLINT RIVER WMA...MOVING EAST AT 10 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS SUMTER...MACON AND DOOLY COUNTIES THROUGH 600 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE PENNINGTON... METHVINS...
NEW ERA...CLEARVIEW...ANDERSONVILLE NATIONAL HISTORIC SITE...
MONTEZUMA...OGLETHORPE...FLINT RIVER WMA...FIVE POINTS...
RICHWOOD...DRAYTON...LILLY...DOOLING...BYROMVILLE AND VIENNA.

&&

LAT...LON 3203 8396 3209 8415 3231 8412 3231 8385
      3229 8384 3229 8377 3203 8377
TIME...MOT...LOC 2127Z 278DEG 7KT 3217 8402
Special weather statement, Jul 1, 5:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EDT SUN JUL 1 2012

GAZ039-012200-
528 PM EDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH
WINDS IN WILKES COUNTY UNTIL 600 PM EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORAL HILL...MOVING SOUTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WILKES COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CELESTE...FLORAL HILL...DELHI...JACKSONS CROSSROADS...
DANBURG...MALLORYSVILLE...NEWTOWN...NORMAN...TIGNALL...RAYLE...
WASHINGTON...FICKLIN...LUNDBERG...METASVILLE AND ROCKY CREEK FIRE
DEPT.. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3364 8260 3361 8263 3360 8268 3362 8269
      3362 8275 3366 8282 3362 8288 3378 8299
      3392 8287 3395 8279 3397 8278 3399 8265
      3388 8260 3387 8256 3382 8259 3365 8249
TIME...MOT...LOC 2128Z 309DEG 9KT 3380 8264
Local storm report, Jul 1, 5:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             WARNER ROBINS           32.62N 83.63W
07/01/2012  E0.88 INCH       HOUSTON            GA   PUBLIC

&&

SNELSON
Special weather statement, Jul 1, 5:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SUN JUL 1 2012

GAZ091-012200-
531 PM EDT SUN JUL 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MARION COUNTY UNTIL 600 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRANTLEY...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS OF 40 MPH AND SMALL HAIL ARE LIKELY AS THIS STORM MOVES
ACROSS MARION COUNTY THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE MARION ESTATES...OAKLAND... JUNIPER...
BRANTLEY...FIVE POINTS...ZELLOBEE... PUTNAM...DOYLE...TAZEWELL AND
BUENA VISTA.

&&

LAT...LON 3249 8466 3250 8464 3253 8464 3252 8457
      3255 8456 3254 8451 3256 8449 3256 8445
      3250 8444 3249 8441 3242 8439 3230 8439
      3230 8441 3225 8441 3225 8466
TIME...MOT...LOC 2131Z 317DEG 5KT 3240 8454

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:05 PM EDTSpecial Weather StatementFFCWashington25 min
Jul 1, 3:13 PM EDTSpecial Weather StatementFFCBaldwin32 min
Jul 1, 3:15 PM EDTSpecial Weather StatementFFCGlascock30 min
Jul 1, 3:22 PM EDTSevere Thunderstorm WarningFFCBaldwin38 min
Jul 1, 3:30 PM EDTSevere Thunderstorm WarningFFCWashington30 min
Jul 1, 3:39 PM EDTSpecial Weather StatementFFCHancock36 min
Jul 1, 3:43 PM EDTSpecial Weather StatementFFCHeard32 min
Jul 1, 3:50 PM EDTSevere Thunderstorm WarningFFCHancock40 min
Jul 1, 3:57 PM EDTSpecial Weather StatementFFCBaldwin33 min
Jul 1, 3:59 PM EDTSpecial Weather StatementFFCHarris31 min
Jul 1, 4:04 PM EDTSpecial Weather StatementFFCWashington26 min
Jul 1, 4:06 PM EDTSevere Thunderstorm WarningFFCWarren39 min
Jul 1, 4:14 PM EDTSevere Thunderstorm WarningFFCHancock, Warren46 min
Jul 1, 4:21 PM EDTSpecial Weather StatementFFCJones24 min
Jul 1, 4:22 PM EDTSpecial Weather StatementFFCPolk23 min
Jul 1, 4:25 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Taliaferro, Warren50 min
Jul 1, 4:32 PM EDTSpecial Weather StatementFFCHeard28 min
Jul 1, 4:38 PM EDTSpecial Weather StatementFFCBaldwin37 min
Jul 1, 4:41 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 1, 4:44 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Warren46 min
Jul 1, 4:50 PM EDTSpecial Weather StatementFFCMorgan25 min
Jul 1, 4:58 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 1, 5:08 PM EDTSpecial Weather StatementFFCHarris37 min
Jul 1, 5:11 PM EDTSpecial Weather StatementFFCPutnam34 min
Jul 1, 5:14 PM EDTSpecial Weather StatementFFCJones31 min
Jul 1, 5:20 PM EDTSpecial Weather StatementFFCBibb, Houston25 min
Jul 1, 5:25 PM EDTSevere Thunderstorm WarningFFCGreene, Putnam35 min
Jul 1, 5:27 PM EDTSpecial Weather StatementFFCDooly33 min
Jul 1, 5:28 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 1, 5:42 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Houston, Peach33 min
Jul 1, 5:44 PM EDTSpecial Weather StatementFFCTalbot31 min
Jul 1, 5:48 PM EDTSevere Thunderstorm WarningFFCHarris, Troup42 min
Jul 1, 5:48 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton27 min
Jul 1, 5:51 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Monroe24 min
Jul 1, 5:54 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding51 min
Jul 1, 6:18 PM EDTSpecial Weather StatementFFCSpalding27 min
Jul 1, 6:18 PM EDTSevere Thunderstorm WarningFFCMorgan, Putnam28 min
Jul 1, 6:25 PM EDTSpecial Weather StatementFFCMonroe35 min
Jul 1, 6:26 PM EDTSpecial Weather StatementFFCCrawford34 min
Jul 1, 6:36 PM EDTSpecial Weather StatementFFCPeach24 min
Jul 1, 7:07 PM EDTSpecial Weather StatementFFCButts23 min
Jul 1, 7:16 PM EDTSpecial Weather StatementFFCHenry29 min
Jul 1, 7:30 PM EDTSpecial Weather StatementFFCLamar30 min
Jul 1, 7:50 PM EDTSpecial Weather StatementFFCDodge, Laurens25 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.